Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Comparison of algorithms for multivariate rational approximation


Author: Jackson N. Henry
Journal: Math. Comp. 31 (1977), 485-494
MSC: Primary 65D15
MathSciNet review: 0445786
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let F be a continuous real-valued function defined on the unit square $ [ - 1,1] \times [ - 1,1]$. When developing the rational product approximation to F, a certain type of discontinuity may arise. We develop a variation of a known technique to overcome this discontinuity so that the approximation can be programmed. Rational product approximations to F have been computed using both the second algorithm of Remez and the differential correction algorithm. A discussion of the differences in errors and computing time for each of these algorithms is presented and compared with the surface fit approximation also obtained using the differential correction algorithm.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15

Retrieve articles in all journals with MSC: 65D15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1977-0445786-0
PII: S 0025-5718(1977)0445786-0
Article copyright: © Copyright 1977 American Mathematical Society